Constipation from Proton Pump Inhibitors?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

KoReE
New Member


Date Joined Aug 2005
Total Posts : 10
   Posted 8/19/2005 9:26 AM (GMT -6)   
I know this is a side-effect. Has anyone found a way to deal with this? I'm currently on 20mg/day of AciPhex, and have been pretty badly constipated. I am taking in a full day's amount of fiber each day, but have avoided any laxatives. I had this constipation while on Nexium also.

bdr1
Regular Member


Date Joined Aug 2005
Total Posts : 121
   Posted 8/20/2005 3:47 PM (GMT -6)   
is the AcipHex helping your symptoms?

in terms of the constipation, you might want to consider a stool-softner with the fiber. a prescription version that i've found works very well is MiraLax ....

Kelleigh
New Member


Date Joined Aug 2005
Total Posts : 7
   Posted 8/26/2005 6:44 AM (GMT -6)   
Do you eat salads? Have a Romaine/spinach salad and sprinkle a tablespoon of ground flax on it. Flax is a great thing for your body, contains Omega 3's and helps with constipation naturally. Salad will also help. Most people on PPI's experience just the opposite, sometimes diarrhea, bloating, flatulence, headache. Those are the common side effects. You can buy ground flax in any grocery store and it has little taste, you'll not dislike it.

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1544
   Posted 8/26/2005 9:46 PM (GMT -6)   
I had alot of diarrhea and found that PPIs helped that.........so perhaps when the same thing happens to someone who doesn't have diarrhea, it could constipate. It's probably a lack of having HCL acid. I was thinking the same thing Kelleigh suggested.....only I was thinking that you could take flaxseed oil. Or.......you could take some magnesium tablets. They can cause diarrhea, so maybe that would help.

patsprnk
Regular Member


Date Joined Jun 2005
Total Posts : 51
   Posted 8/26/2005 10:31 PM (GMT -6)   
HiCathyA and all others. I was writing to ask the question about salads . I have been just eating nothing but salads for two days. After a scare from RED VELVET Cake! I have some days with constipation and others with diarrhea and I picked the day that I ate 2 big pieces of cake to have diarrhea.Well I didnt think about the RED dye in the cake which is really red staining and when I used the bathroom OH OH I thought I needed a trip to the ER. Untill it dawned on me Phew! it was the cake colouring the toliet water red. My question is could the salads be makeing my stomach hurt worse today & giving me bad diarrhea? (I am not a salad person) More so then most days. thanks Pat

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1544
   Posted 8/27/2005 7:03 AM (GMT -6)   
Hi Pat,
 
   Oh!  I can imagine the scare you had from that red dye!   I believe that can happen from eating alot of beets and eating red jello too.
Salads seem to be one of those things that can sometimes not cause problems, and other times cause diarrhea.  The salads may have just got you spasming a bit.  Hopefully it will calm down for you soon.  Someone mentioned on another post that it helps to eat the salads with other food, to tolerate them better.  Good luck.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, July 21, 2018 6:27 PM (GMT -6)
There are a total of 2,984,035 posts in 327,174 threads.
View Active Threads


Who's Online
This forum has 161968 registered members. Please welcome our newest member, Salmygal.
358 Guest(s), 13 Registered Member(s) are currently online.  Details
73monte, Gaius Gracchus, sandyfeet, Morgan Rae, Hoagie, upnorth, delta30, Pratoman, Salmygal, fjdrill, kittytalk371, borborygmi, Buddy Blank